Menu
Jump to content

What's with the ads?

Pen

Do any of you have experience pro or con with Beta Blockers?

Recommended Posts

Including related to anxiety or migraine headaches ?

Edited by Pen

Share this post


Link to post
Share on other sites

1ds was put on beta blockers for a medical issue that had an as yet undetermined cause.  it did help - but who knew for how long?  we had issues with health insurance, and could go months without (yeah, I could have got them on Medicaid - didn't think it was going to be that long), and his medication would be stopped.  symptoms would return - even worse than before.

it was finally diagnosed, (pinched nerve in his spine), and successfully treated.  all the beta blocker did was mask the problem, it didn't actually treat it.

Edited by gardenmom5
  • Like 1

Share this post


Link to post
Share on other sites

Middle daughter is on a beta blocker for neurological hand tremor at 15.  She has had a history of migraines since age 9.  The beta blockers haven't affected her migraines, but it does affect her asthma.  Beta lockers can make restriction worse for people with bad asthma, but since hers was very mild it was workable for her.  

If she had wanted to compete in archery competitions that did drug testing, including for beta blockers, she would be disqualified. She competed in The Vegas Shoot that didn't do any drug testing.

  • Like 1

Share this post


Link to post
Share on other sites

I am on a beta blocker for high blood pressure and irregular heartbeat.

I have not had any problems and I noticed that I am not as anxious as I was before taking them.

My cardiologist said more people should take them. We could all use a little “zen in a bottle.”

  • Like 1

Share this post


Link to post
Share on other sites

I used to take beta blockers for high blood pressure. I personally found that it compounded my overwhelming fatigue. My hubby also noticed some fatigue when he first started taking them as well but that went away after awhile. He takes a pretty high dose now and doesn't have any problems. Beta blockers are known for helping with anxiety so they certainly shouldn't make it worse.

  • Like 1

Share this post


Link to post
Share on other sites

Last fall, I wound up in the ER twice due to high BP. They did all the non-invasive, and one invasive, test known to man to check out my heart. Physical heart is clear. They still put me on a beta blocker. *sigh* At first they had me taking one a day, half in the morning and half at night. I expressed my concern about even starting it because my NORMAL BP is 110/70. My high BP was caused by STRESS. They still thought i should take that dosage. After a few days of taking that dosage, my systolic (upper number BP) dropped below 100. I could barely function as my brain had trouble thinking. I finally just went to half a tablet a day. That seemed to work. Then a i had a change in life and weaned myself off of it completely. I did seem to have some anxiety then but it may have just been worry about if I'd be okay, although the intensity may have been the effects of it leaving the body. I highly recommend that when anyone go ON a synthetic medication that they also talk with their doctor about a plan to get off of it.

  • Like 1

Share this post


Link to post
Share on other sites

I have taken a beta blocker for high BP during pregnancy (lebetalol).  I don't recall any anxiety, but it did give me a mild headache and did make me feel sleepy, both of which are common side effects.  I do have mostly mild asthma, so they kept an eye on that, but it wasn't an issue for me.  (I have since been switched to a calcium channel blocker for longterm control of chronic hypertension.)

  • Like 1

Share this post


Link to post
Share on other sites

My son will be on beta blockers (or potentially a related drug) for life due to cardiac issues. he had a little fatigue at first, but it's not as pronounced now (and it's also hard to distinguish from fatigue due to numerous other causes). He doesn't experience a difference in migraine frequency as far as we can tell. No anxiety as a result. Most of the time, if he's anxious, it's due to environmental noise (he has auditory processing disorder), and he uses musician's earplugs for that.

  • Like 1

Share this post


Link to post
Share on other sites

I take a low dose of atenolol to prevent SVT (periodic fast heartbeat).  I have been on them since 2003.  They work as advertised, and I haven't noticed any side effects.

  • Like 1

Share this post


Link to post
Share on other sites

I took beta blockers for basilar arterial migraines through college (Atenolol). It did help with migraines. I know a lot of people in performing arts take it for performance anxiety, but I can't say that being on it reduced my performance anxiety any (or if it did, I would have been through the roof without it!). It definitely had an adjustment period-I think I slept through about half of my last semester of high school because the drug wiped me out so badly, but once I adjusted, i was OK. It took a couple of months, though.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...